Alabama, 2004Damaging Wind in Alabama, June 26, 2004
June 26, 2004 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 26, 2:25 AM CST, 10 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 2:25 AM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 AM CDT SAT JUN 26 2004
.SYNOPSIS...FORECAST SHAPING UP TO BE THE USUAL PRECIP ONE...WITH
TEMPS SLAVING OFF FROM THERE. CURRENTLY...WE HAVE A SERIES OF CLOSED
LOWS STRETCHING ALONG AND NORTH OF THE US/CANADIAN BORDER. SERIES
OF SHORTWAVES HAVE DUG A MEAN TROUGH FROM UPPER LOW NEAR HUDSON BAY
TO THE SOUTHERN INTO WESTERN MX. A SERIES OF SHORTWAVES HAVE PHASED
OVER THE SOUTHEASTERN THIRD OF THE CONUS...WITH A WEAK TROUGH JUST
INLAND FROM THE WEST AND NORTHERN GULF COAST. THIS WEAK TROUGH IS
OPERATING IN A MOISTURE RICH ENVIRONMENT...WITH 1.8 PRECIP H20 AIR
STRETCHING FROM SOUTHEASTERN LA TO THE CAROLINA COAST. EVENING
PRECIP HAS MOVED OUT OF THE FA AND LESSENED...WITH SOME ISOLATED
SHOWERS OVER THE FA AND SURROUNDING COASTAL AREAS...MORE INLAND. AT
THE SURFACE...MIDNIGHT HAND ANALYSIS SHOWS A SURFACE TROUGH ALONG
THE EASTERN APPALACHIANS STRETCHING TO/NEAR SOUTHEAST AL...WITH
ANOTHER STRETCHING FROM THE TENN RIVER VALLEY INTO EASTERN TX. THE
USUAL CONVERGENCE ZONE IS SETTING UP ALONG THE EASTERN LA/MS/AL
COASTAL WATERS...WITH A LIGHT OFFSHORE FLOW INLAND...AND SYNOPTIC
SOUTHERLIES OVER MARINE AREAS DUE TO SURFACE HIGH PRESSURE
STRETCHING FROM THE NORTHERN CARIBBEAN INTO THE EASTERN GULF OF MX.
&&
.SHORT TERM...ETA/NGM/GFS ADVERTISING THE CONTINUED PASSAGE OF
SHORTWAVE ENERGY OVER THE CENTRAL (NORTH/SOUTH-WISE THAT IS) THIRD
OF THE CONUS. THE MEAN TROUGH OVER THE PLAINS LOOKS TO BREAK DOWN
OVER THE NEXT DAY OR TWO...WITH AN UPPER TROUGH MEANDERING
AROUND/OVER TX THROUGH THE WEEKEND...BEFORE GETTING CAUGHT UP IN THE
FASTER FLOW OVER THE CENTRAL CONUS LATE SUNDAY/EARLY MONDAY. THIS
WILL PULL WEAK TROUGH ALONG THE GULF COAST AWAY...AND GIVE US A BIT
BETTER CHANCE FOR RAIN MONDAY. FROM THERE...FORECAST LOOKS GENERALLY
STATIC...WITH RIDGE OVER THE EASTERN GULF HELPING TO DEFLECT ANY
DECENT SHORTWAVE ENERGY NORTH OF THE NORTH/NORTHEASTERN GULF COAST.
LOW LEVEL RIDGE KEEPS A LIGHT SYNOPTIC FLOW OFF THE GULF OVER THE
NORTHERN GULF COAST. VERY WARM GULF WATERS WHICH PUSHED NORTH THE
LAST FEW DAYS HAVE COOLED A BIT...BUT STILL REMAIN IN THE MID
80S...SO A DAILY GULF BREEZE DOESNT LOOK TO ORGANIZE UNTIL EARLY
AFTERNOON...WITH AFTERNOON/EVENING SHOWERS AND TSRA FROM TUESDAY ON.
AM NOT WORRIED ABOUT SURFACE BOUNDARY TO OUR NORTH WORKING ITS WAY
THIS FAR SOUTH...EVEN MONDAY...WITH BEST PUSHING ENERGY REMAINING TO
THE NORTH OF THE FA.
&&
.EXTENDED...NO CHANGES...WITH A SUMMERTIME REGIME INTO THE COMING
WEEKEND.
&&
.FIRE...NO PROBLEM SEEN...WITH ABUNDANT MOISTURE AND LIGHT SOUTHERLY
BOUNDARY LAYER LOW DOMINATING THE FORECAST.
&&
.PRELIMINARY TEMPS / POPS...
MOBILE 87 74 90 75 88 / 60 40 50 30 60
PENSACOLA 87 76 89 76 88 / 60 30 50 30 60
DESTIN 87 78 89 78 87 / 60 30 50 30 50
EVERGREEN 86 71 90 72 87 / 70 40 50 30 70
WAYNESBORO 86 65 88 69 87 / 60 50 50 40 60
CAMDEN 85 68 89 70 87 / 60 40 50 40 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
16
Hazardous weather outlook, Jun 26, 5:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SAT JUN 26 2004
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261900-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
600 AM CDT SAT JUN 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
AN UNSTABLE ATMOSPHERE COMBINED WITH HIGH LEVELS OF MOISTURE AND
PASSING UPPER LEVEL DISTURBANCES WILL AGAIN RESULT IN THE DEVELOPMENT
OF NUMEROUS THUNDERSTORMS TODAY. A FEW STRONGER STORMS WILL BE CAPABLE
OF PRODUCING PROLONGED PERIODS OF HEAVY RAIN...GUSTY SURFACE WINDS
AROUND 45 MPH AND FREQUENT LIGHTNING. THE PROBABILITY OF WIDESPREAD
SEVERE WEATHER IS LOW HOWEVER. THE THUNDERSTORM ACTIVITY WILL DECREASE
AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED
THROUGH TONIGHT.
Thunderstorm Wind, Monroe
- When
- June 26, 12:30 PM CST to 12:40 PM CST
- Where
- Monroe County, Frisco City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.433, -87.417
High winds from a line of thunderstorms blew down several trees between Frisco City and Peterman.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, June 26 to 27, 20041 death · $15,000 · F1 · 8 events
- Strong Wind in Vermont, June 26, 20041 death · $20,000 · 1 event
- Lightning Strike in Florida, June 26, 2004$750,000 · 1 event
- Strong Wind in Vermont, June 26, 2004$60,000 · 5 events
- Damaging Wind in Nebraska, June 26, 2004$45,000 · 70 kt wind · 1 event
- Flash Flood and Damaging Winds in Florida, June 26, 2004$23,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Kansas, June 26 to 27, 20041 in hail · 16 events
- Strong Wind in Vermont, June 26, 2004$20,000 · 1 event
- Tornadoes and Flash Flood in Kansas, June 26, 2004F0 · 14 events
- Hail and Damaging Winds in Florida, June 26, 200460 kt wind · 6 events
- Hail and Heavy Rain in Colorado, June 26, 20041.75 in hail · 6 events
- Hail in Colorado, June 26, 20041.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407424.